MAUDE Adverse Event Report: STRYKER ORTHOPAEDICS-MAHWAH TRIATHLON SYMMETRIC X3 PATELLA; PROSTHESIS, KNEE, PATELLO/FEMOROTIBIAL, SEMI-CONSTRAINED, UNCEMENTED, POROUS, CO

STRYKER ORTHOPAEDICS-MAHWAH TRIATHLON SYMMETRIC X3 PATELLA; PROSTHESIS, KNEE, PATELLO/FEMOROTIBIAL, SEMI-CONSTRAINED, UNCEMENTED, POROUS, CO
Catalog Number 5550-G-278
Medical Device Problem Code Insufficient Device Problem Information (3190)
Health Effect - Clinical Codes Inflammation (1932); Pain (1994); Loss of Range of Motion (2032); Injury (2348); Reaction (2414); Ambulation or Postural Difficulties (2544)
Date of Event 12/04/2009
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
An event regarding arthrofibrosis involving a triathlon patella was reported.The event was not confirmed.Method & results: product evaluation and results: not performed as no product was returned for evaluation.The device remains implanted.Clinician review: no medical records were received for review with a clinical consultant.Product history review: indicated all devices were manufactured and accepted into final stock with no reported discrepancies.Complaint history review: there was one other similar event for the lot referenced.The other event is for the same patient.Conclusions: the event itself could not be confirmed and exact cause of the event could not be determined because insufficient information was provided.Further information such as product return, pre and post operative x-rays, operative reports as well as patient history and follow up notes are required to complete the investigation for determining a root cause.No further investigation is required at this time.If additional information becomes available to indicate further evaluation is warranted, this record will be reopened.
 
Event or Problem Description
It was reported through medwatch mw5079432, "total right hip knee arthroplasty caused debilitation pain, stiffness, range of motion loss requiring 2009 manipulation and revision surgery on 2013.Medical device parts caused metal poisoning and severe allergies, repeated f/u office visits with surgeon reporting pain, stiffness, loss of range of motion and metal poisoning.Attended years of physical therapy and daily intake of prescription medication to control symptoms.Length of time between initial surgery and revision surgery created debilitating medical issues and permanent disability.Manipulation surgery for arthrofibrosis on 2009 and metal poisoning".This pi is for manipulation surgery for arthrofibrosis on 2009.

Brand Name
TRIATHLON SYMMETRIC X3 PATELLA
Common Device Name
PROSTHESIS, KNEE, PATELLO/FEMOROTIBIAL, SEMI-CONSTRAINED, UNCEMENTED, POROUS, CO
Manufacturer (Section D)
STRYKER ORTHOPAEDICS-MAHWAH
325 corporate drive
mahwah NJ 07430
MDR Report Key7954020
Report Number0002249697-2018-03264
Device Sequence Number1525529
Product Code MBH
UDI-Device Identifier07613327014730
UDI-Public07613327014730
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K141056
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2009
Device Explanted Year2009
Reporter Type Manufacturer
Report Source other
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 10/10/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date04/30/2013
Device Catalogue Number5550-G-278
Device Lot Number739K
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/12/2018
Initial Report FDA Received Date10/10/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;